MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED CR SIZE 2/10

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED CR SIZE 2/10
Model Number 02.12.0210CRR
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 21 september 2020 lot 188598: (b)(4) items manufactured and released on 08-jan-2019.Expiration date: 2023-12-17.No anomalies found related to the problem.To date, 75 items of the same lot have been already sold without any similar reported event.Preliminary investigation based on the pictures at hand revision surgery performed 20 days after primary tka, due to disengagement of the tibial insert from the tibial tray.On the distal plane of the insert, it's possible to note the sign of deformation and scratches.It is possible to assume that these signs have been generated by the interaction with gmk tibial tray in a situation where the insert was not secured into the tibial tray.On the posterior snapping features (elastic posterior clipping mechanism) of the explanted insert, it is possible to note a horizontal scratch probably generated by the posterior clipping feature of the tibial tray.This sign might suggest that the insert was not completely clipped on the tibial tray at the time of implantation.No further consideration can be drawn with the pictures at hand.
 
Event or Problem Description
Revision surgery performed 1 month after the primary surgery due to disengagement of the tibial insert from the tibial tray.During the primary surgery, the surgeon confirmed a click when assembling the liner( what is the confirmation of a correct assembling) and anterior side of the tibial insert fully seated on the tibial tray.Tibial insert was revised.
 
Additional Manufacturer Narrative
Revision surgery of a gmk sphere insert after 20 days from primary surgery due to dislocation.From visual inspection of the explanted tibial insert, some dents and scratches can be noted on the medial and lateral side of the distal surface of the insert.These surfaces are not expected to be found damaged after explantation since they are supposed to the seated in the baseplate.Those are an evidence that the insert was not engaged in the baseplate and was dislocated in the joint.The medial posterior lip of the insert, intended to be engaged in the baseplate, looks damaged and plastically deformed, with a sort of incision of the negative shape of the corresponding posterior retaining feature of the baseplate.The insert, in this condition, can't be no more fixed to the baseplate.We can suppose that, in the attempt to 'snap' the insert in the baseplate, the insert was pushed while it was not properly engaged posteriorly; in this attempt, the insert posterior lip was permanently damaged.This led us assume that the insert was not properly engaged during the surgery.From event description, it is also reported that an audible 'click' was heard when the liner had been assembled to the baseplate; this is not an evidence of proper fixation of the inlay to the baseplate, since this 'click' is audible when the anterior lip of the insert 'snap' in the baseplate even if the insert is not properly engaged posteriorly.From visual inspection there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED CR SIZE 2/10
Common Device Name
TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10655598
Report Number3005180920-2020-00694
Device Sequence Number11650661
Product Code JWH
UDI-Device Identifier07630040707206
UDI-Public07630040707206
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K181635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model Number02.12.0210CRR
Device Catalogue Number02.12.0210CRR
Device Lot Number188598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR